MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR 24/26FR LOGITUDINL

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR 24/26FR LOGITUDINL
Model Number 27040JB130-01
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not return to the manufacturing site for investigation due to the facility cannot find the cutting loop.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id: (b)(4).
 
Event or Problem Description
It was reported that dr.(b)(6) who are one of our or doctors, noted the metal cutting loop - of the storz bipolar longitudinal cutting loop, diameter 0.30mm 24/26 fr lot:37ld8996, exp 2030-01-03, became lost during surgery.Dr (b)(6) was unable to locate the missing piece thus she ordered a stat portable x-ray of pelvis, intra-op xray performed, per radiologist, x-ray confirms there is no retained object in patient.This was being used with the large resectoscope and the cutting loop completely detached from both sides during the procedure while simply using the scope to observe the uterine cavity and not applying any pulling/pushing or cautery to the loop.This was recognized promptly, and the instrument was removed.A thorough search of the patient/drapes/vagina/tubing/fluid management was performed, and the loop was not identified.

Brand Name
CUTTING LOOP, BIPOLAR 24/26FR LOGITUDINL
Common Device Name
CUTTING LOOP, BIPOLAR 24/26FR LOGITUDINL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78532 ,
GM  78532,
MDR Report Key24457489
Report Number2020550-2026-00384
Device Sequence Number13274762
Product Code FAS
UDI-Device Identifier04048551393888
UDI-Public04048551393888
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/26/2026
Report Date (Section F) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040JB130-01
Device Catalogue Number27040JB130-01
Device Lot Number37LD8996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/11/2026
Event Location Hospital
Date Report to Manufacturer02/26/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/26/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexFemale
Patient Weight81 KG